Alert archive / Tennessee / High Wind Watches in 2016
High Wind Watch 4, NWS Morristown, TN
NWS Morristown, TN issued this high wind watch at Dec 4, 2016, 2:06 PM EST for 9 counties in Tennessee. It took effect at Dec 5, 2016, 10:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 4, 2016, 2:06 PM EST (19:06 UTC)
- In effect from
- Dec 5, 2016, 10:00 PM EST
- Expired
- Dec 5, 2016, 3:34 AM EST
- In force
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
477 WWUS74 KMRX 041906 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 206 PM EST SUN DEC 4 2016 ...STRONG WINDS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA TODAY AND THIS EVENING...WITH STRONGER DOWNSLOPE WINDS POSSIBLE LATE MONDAY EVENING INTO TUESDAY AFTERNOON... .STRONG DOWNSLOPE WINDS WILL CONTINUE THROUGH THIS EVENING ALONG THE EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA MOUNTAINS AHEAD OF AN APPROACHING UPPER-LEVEL STORM SYSTEM. THE HIGHEST WINDS WILL OCCUR ALONG THE PEAKS OF THE MOUNTAINS. EVEN STRONGER WINDS IN THE HIGHER TERRAIN AND SURROUNDING FOOTHILLS ARE POSSIBLE LATE MONDAY NIGHT THROUGH EARLY TUESDAY AFTERNOON. SUSTAINED WINDS OF 25 TO 40 MPH AND GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE DURING THIS TIME. THE STRONGEST WINDS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 2000 FEET. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES. TNZ018-041-043-045-047-072-074-087-050315- /O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ /O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 206 PM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * EVENT...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH THROUGH THIS EVENING. ANOTHER ROUND OF STRONGER SOUTHEAST WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. * TIMING...THIS AFTERNOON THROUGH 10 PM LATE THIS EVENING...AND LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NCZ060-061-TNZ102-050300- /O.CON.KMRX.WI.Y.0016.000000T0000Z-161205T0300Z/ CHEROKEE-CLAY-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...DUCKTOWN 206 PM EST SUN DEC 4 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * TIMING...THROUGH 10 PM LATE THIS EVENING. * WINDS...SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 TO 50 MPH. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TNZ040-042-044-046-071-073-086-050315- /O.NEW.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE 206 PM EST SUN DEC 4 2016 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY AFTERNOON. * EVENT...STRONG SOUTHEASTERLY MOUNTAIN WAVE WINDS OF 25 TO 40 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE MONDAY NIGHT INTO TUESDAY...ALONG THE IMMEDIATE FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS. * TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...AND/OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
371 WWUS74 KMRX 050834 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 334 AM EST MON DEC 5 2016 ...WINDY CONDITIONS EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS TONIGHT INTO TUESDAY AFTERNOON... .SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL BE POSSIBLE FROM THIS EVENING THROUGH TUESDAY AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 3000 FEET. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES. TNZ040-042-044-046-071-073-086-050945- /O.CAN.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ NORTHWEST COCKE-NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER- NW BLOUNT-NORTH SEVIER-NORTHWEST MONROE- INCLUDING THE CITIES OF...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...MARYVILLE...SEVIERVILLE...MADISONVILLE 334 AM EST MON DEC 5 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH WIND WATCH. WINDS IN THE FOOTHILLS AND TENNESSEE VALLEY ARE EXPECTED TO BE MAINLY 10 TO 20 MPH TONIGHT...WITH A FEW SPOTS SEEING GUSTS UP TO 30 MPH. $$ TNZ018-041-043-045-047-072-074-087-052100- /O.UPG.KMRX.HW.A.0004.161206T0300Z-161206T2100Z/ /O.NEW.KMRX.WI.Y.0017.161206T0300Z-161206T2100Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- SOUTHEAST MONROE- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...COKER CREEK 334 AM EST MON DEC 5 2016 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...SOUTH TO SOUTHEAST WINDS OF 15 TO 30 MPH...WITH GUSTS OF 40 MPH. * TIMING...LATE THIS EVENING THROUGH TUESDAY AFTERNOON. * IMPACTS...THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. ADDITIONALLY...THEY MAY DOWN TREES OR TREE LIMBS...AS WELL AS POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. MOTORISTS SHOULD BE EXTRA CAUTIOUS TO CROSS WINDS ESPECIALLY WHEN DRIVING IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind watch went out at Dec 4, 1:23 PM EST, 43 minutes earlier.
Area forecast discussion, Dec 4, 1:23 PM EST, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
123 PM EST Sun Dec 4 2016
.AVIATION...
MVFR to IFR conditions will prevail through the remainder of the
afternoon and into the evening at each terminal. After the rain
tapers off, Cigs/vis will drop lower after midnight into the IFR to
LIFR range due low stratus and locally dense fog. As drier air
moves into the area after sunrise, vis/cigs will recover to
IFR/MVFR levels by the afternoon.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 10 PM EST this evening for Cherokee-Clay.
TN...Wind Advisory until 10 PM EST this evening for Blount Smoky
Mountains-Cocke Smoky Mountains-East Polk-Johnson-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...None.
&&
AMPHazardous weather outlook, Dec 4, 3:22 AM EST, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EST SUN DEC 4 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-050830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EST SUN DEC 4 2016 /222 AM CST SUN DEC 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW ACCUMULATIONS ABOVE 4000 FEET ARE POSSIBLE THIS MORNING. LESS THAN ONE INCH ACCUMULATION IS EXPECTED. STRONG WINDS WILL DEVELOP BY LATE MORNING ALONG THE GREAT SMOKY MOUNTAINS...WITH SUSTAINED VALUES BETWEEN 15 TO 30 MPH AND GUSTS OF 40 TO 50 MPH IN THE AFTERNOON. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT STILL HAVE ONGOING WILDFIRES. WINDS SHOULD TAPER OFF BY LATE SUNDAY EVENING. A WIND ADVISORY IS IN EFFECT FOR THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA FROM 10 AM TO 10 PM EST ON SUNDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WINDS IN THE HIGHER TERRAIN WILL ONCE AGAIN BE POSSIBLE LATE MONDAY NIGHT THROUGH EARLY TUESDAY AFTERNOON. SUSTAINED WINDS OF 20 TO 30 MPH AND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE DURING THIS TIME. THE STRONGEST OF THE WINDS WILL LIKELY OCCUR AT ELEVATIONS ABOVE 2000 FEET. THESE WINDS COULD CONTRIBUTE TO FIRE GROWTH AND SPREAD IN AREAS THAT MIGHT STILL HAVE ONGOING WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
High Wind Watches in Tennessee, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.